I have been reading a little on this forum and thank each of you for posting as I can relate to much of what has been said!
I am new here and this is my first post; I so much want to know what is going on with me and whether or not it truly is coming from the "M" or if maybe something else.
I had a complete hysterectomy about 17 years ago at the age of 40 they removed ovaries and all and was put on estrogen during and after surgery and I took it for about 15 years and went off of it about 2 years ago when my doctor told me new studies had shown that it might be beneficial as thought. I seemed to do ok for a long while but for about the last six months things seem to just be terrible in the emotional area.
First of all since my identity is not known here maybe I can open up a little and say that my marriage has suffered a lot due to all of this and fortunately I have for the most part an patient and understanding husband but from time to time it really causes us a problem and I know it is me that needs to change and I don't know how! I will say up front that I know some of this isn't JUST the "M" as I have always had kinda a self-esteem problem due to being overweight most of my life and trying one diet or another and loosing weight only to find most if not all of it back on again.
I am sorry this post is so long but I just need to vent somewhere where I feel safe in knowing I am not going to hurt anyone by what I say or have someone repeat to someone.
For the last two months my nerves have been totally a mess to the point that I feel maybe I need some medication but don't want to go on it if I can avoid; about a year ago I went off of Zoloft that I had been on for about a year and half for panic attacks and I am only thankful that I have not had any more of those and I have sure been stressed out enough to bring one on believe me!
I think I said all of the above to say/ask this; I don't have any hot flashes and never have I have been very fortunate in that I do suffer with very painful intercourse with hubby so it just doesn't happen hardly at all and I know that isn't the way it should be. Most of what seems to be with me is very nervous, edgy, sometimes very hard to concentrate on whatever I am doing and I cry almost at the drop of a hat lately!
Do any of you relate? Can you give me a little idea of what you think? I know you aren't doctors but I just need to talk...........thank you so much!
I'm sorry to hear that you are having a difficult time, but at least you have found an outlet here at this board.
Your symptoms sound quite familiar since I'm going through perimenopause which comes with so many interesting symptoms . Have you seen your doctor to rule out other possibilities? I don't have the vaginal dryness, but I know that there are meds. that can help.
Since you do not want to try an antidepressant what else have you tried?
I went through a period of time earlier this year feeling off balanced, had trouble concentrating, and feeling like I was leaning towards the right when I was walking or sitting. I found relief by following the suggestion of some of the ladies at this board by trying EFA (a mixture of borage oil, flaxseed oil, fish oil, primrose oil). Within a couple of weeks all the symptoms that I listed above were gone.
Have you looked into bioidentical/compounded hormones? What about vitamins and other supplements?
I hope that you find support and information at this board that will help you. I've been blessed by the information, knowledge and support that I've received.
I just wanted to thank you for your reply! I am hopeful that this journey will get better soon! I did look at a couple of websites on the bio-chemical hormones and they are a bit expensive for me at this point and not knowing if that is really what I need but maybe later on if it all continues!
I have tried a couple of "women's supplements" that are supposed to be for theses types of things and I think maybe one or two of them may have helped some so I will try them again and see.
Again, thank you very much for your reply.......God Bless
I just want to welcome you here and I know you will find alot of women who can be of great help and this is a very good place to vent.
I think what you are experiencing with intercourse could be what they call "vaginal atropy." Due to the fact that you could be low in estrogen, your vaginal walls get thin and can cause it to tear. I have experienced this and now use Astroglide. It works really well and it is much better than KY. You can also get a estrogen cream that is aplied vaginally that will help get your vagina back to being normal again. I have not tried that one, but I have heard it works.
Hang in there!
metobe, I can really relate to what you're going through--I'm experiencing exactly the same thing with anxiety and depression. Sometimes I feel so sad and hopeless, it's just terrible. And the anxiety seems to be getting worse. I'm to the point where I'm ready to try antidepressants again, though I haven't been able to tolerate the side effects in the past. I keep thinking there must be an antidepressant out there somewhere that will work for me!
It's nice to have this board where we can at least vent some of our frustrations.
Oceandreams I am sorry you are experiencing all this mess also! When you described as anxiety, sad and hopelessness I couldn't describe it any better! It seems I am allowing things that I wouldn't have before to just send me into a tailspin with tears and even some lashing out with mean words to my husband. I have so many problems in that area and he just doesn't understand and maybe I shouldn't expect him to. I am seriously thinking about just going to see my gyn and have her put me back on some estrace (estrogen) and see if it will help any of these symptoms I am so tired of being upset and I think I would rather take my chances with the estrogen than go back to Zoloft or an antidepressant with all the side effects.
Sometimes, it just feels like it would be better to sleep the days away except I know I can't do that. On top of all the M symptoms my husband and I just don't get along very well and a lot of that is simply differences in ways of thinking on things he was raised in an atmosphere of an achololic dad and a mom that just fought her way through life and I was raised in an atmosphere of arguing all the time and I think neither of us really know how to be supportive of one another even after being married 35 years plus! I know that at this point in my life I just want some peace and a little laughter on ocassion and I don't see where that is asking for too much! Well, anyway I am thankful for this site to be able to vent a bit!!! Thank you for reading and 'listening'
I'm sorry to hear that you and your husband are having a hard time relating to each other. I'm sure that makes everything just that much more stressful. I have recently started taking bioidentical hormones, and I think they are starting to help, though it's really too early to know for sure. I feel somewhat less anxious and depressed, and my sleep is improving a little. I'm taking a type of natural estrogen (estriol) and natural progesterone. I'm still trying to figure out the exact dosages that my body needs--I think it will be a fairly long process to get it exactly right, but most women say they feel tons better after a few months on these natural plant hormones. You might ask your doctor about it (though most doctors are clueless), and do some research on bioidentical hormones.
Oh you sound so normal for menopause. When they took out your ovaries and even though you took all kinds of medicine, possibly now it's the bodies way to go through the menopause physiologically. We may go through all of this due to surgery but at age, we go through it again. Sorry you are having such a hard time with this, my God I did! I understand the panic attacks and i understand the jitters and the relationship part also. It might do you good to get some aid then from either your gyne or therapist. I did both routes and it helped me a lot to understand menopause, and trauma I'd experienced. I take Prozac and that does keep my panic attacks in check. benn on it for two years now. I have xanax when needed but i don't use it much, i'd rather grind my teeth, lol! It's just so addictable and try8ing to avoid that mess in general. We are here for you on the boards. I have been gone for a while now, busy in work and such, but I tend to come back and visit everynow and then. Stay well.